Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 103, NWS Buffalo, NY

August 11, 2024Cayuga County, Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 11, 2024, 4:11 PM EDT for Cayuga County, Oswego County, New York. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2024, 4:11 PM EDT (20:11 UTC)
Expired
Aug 11, 2024, 5:03 PM EDT
In force
52 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cayuga County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 69 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 4:48 PM EDTTSTM WND DMG2 Ene Constantia, NYTrees down on Kibbie Lake Road. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

689 
WUUS51 KBUF 112011
SVRBUF
NYC011-075-112115-
/O.NEW.KBUF.SV.W.0103.240811T2011Z-240811T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
411 PM EDT Sun Aug 11 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Cayuga County in central New York...
  Southern Oswego County in central New York...

* Until 515 PM EDT.

* At 410 PM EDT, a severe thunderstorm was located near Fulton,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fulton, Central Square, Battle Island State Park, Hastings, Volney,
  Constantia, West Monroe, Palermo, Phoenix, and Minetto.

This includes Interstate 81 between exits 32 and 33.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 4333 7589 4332 7586 4316 7588 4320 7608
      4323 7610 4327 7620 4322 7619 4320 7621
      4324 7626 4324 7627 4321 7626 4320 7628
      4323 7631 4323 7648 4317 7648 4317 7654
      4340 7655 4344 7584
TIME...MOT...LOC 2010Z 268DEG 23KT 4327 7645 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
2 follow-up statements
845 
WWUS51 KBUF 112037
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
437 PM EDT Sun Aug 11 2024

NYC011-112047-
/O.CAN.KBUF.SV.W.0103.000000T0000Z-240811T2115Z/
Cayuga NY-
437 PM EDT Sun Aug 11 2024

...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA COUNTY IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4333 7589 4332 7586 4316 7588 4320 7608
      4323 7610 4327 7620 4322 7619 4322 7620
      4329 7626 4342 7625 4344 7584
TIME...MOT...LOC 2037Z 268DEG 23KT 4328 7621 

$$

NYC075-112115-
/O.CON.KBUF.SV.W.0103.000000T0000Z-240811T2115Z/
Oswego NY-
437 PM EDT Sun Aug 11 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN OSWEGO COUNTY...

At 437 PM EDT, a severe thunderstorm was located near Central Square,
or 10 miles northeast of Baldwinsville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Central Square, Hastings, Constantia, West Monroe, Williamstown,
Cleveland, Parish, Amboy Center, Mallory, and Gayville.

This includes Interstate 81 between exits 32 and 33.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4333 7589 4332 7586 4316 7588 4320 7608
      4323 7610 4327 7620 4322 7619 4322 7620
      4329 7626 4342 7625 4344 7584
TIME...MOT...LOC 2037Z 268DEG 23KT 4328 7621 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JJR
159 
WWUS51 KBUF 112103
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
503 PM EDT Sun Aug 11 2024

NYC075-112113-
/O.CAN.KBUF.SV.W.0103.000000T0000Z-240811T2115Z/
Oswego NY-
503 PM EDT Sun Aug 11 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSWEGO COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

&&

LAT...LON 4333 7589 4332 7586 4316 7588 4320 7608
      4323 7610 4327 7620 4322 7619 4322 7620
      4329 7626 4342 7625 4344 7584
TIME...MOT...LOC 2101Z 268DEG 23KT 4329 7598 

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:24 PM EDT, 47 minutes earlier.

Area forecast discussion, Aug 11, 3:24 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
324 PM EDT Sun Aug 11 2024

.SYNOPSIS...
An upper level trough will bring cool but unsettled weather through
Monday with lake effect rain showers downwind of the lakes, and
general showers and a few thunderstorms this afternoon. After this
high pressure will build in, bringing a return to fair and
seasonably warm weather for Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH MONDAY/...
WV satellite imagery depicts a double-barreled upper level low
swirling between the Great Lakes and Quebec this afternoon. This
deep upper level trough will continue to circulate cool air into the
region, with 850H temps sampled by this morning's 12z BUF sounding
around +9C. This is translating to temperatures in the upper 60s to
mid 70s, some 5-10 degrees below normal.

Meanwhile, steepening lapse rates and deepening moisture as the
southernmost distinct area of cyclonic flow aloft pivots towards the
forecast area is allowing for shower coverage to slowly expand, with
a few widely scattered thunderstorms as well. While the overhead
airmass is certainly cool enough for some lake enhancement,
lightning and/or pea sized hail outside of the stronger updrafts
remains limited.

Once the strong diurnal influences wane following sunset this
evening, expect a transition back to a lake effect dominated pattern
through tonight with shower/thunderstorm coverage outside the lake
effect areas set to diminish. The upper trough will continue to move
northeast of the forecast area into Quebec, causing winds to veer
west-northwesterly. This will cause scattered lake effect rain
showers off Lake Erie to spread mainly into the Southern Tier,
Southern Erie, and Wyoming counties. Greater fetch and deeper
moisture closer to the trough will allow for a more focused band of
rain to form east of Lake Ontario. Many hi-res guidance packages
advertise this band re-organizing and lingering for several hours
across Oswego County late tonight, possibly far enough south to clip
Northern Cayuga and NE Wayne counties. An additional half inch to an
inch of rain will be possible in these areas.

A broad mid-level ridge over the Mississippi Valley will slowly move
east into the Great Lakes in the wake of the trough Monday. This
will allow an area of surface high pressure to build into the
region. Combined with daytime heating, the lake response should
gradually fall off through the morning hours, first off Lake Erie
with Ontario to follow. Outside of the lake enhancement, diurnal
instability under the trailing upper level trough axis over the
eastern Great Lakes could produce some scattered shower or
thunderstorm activity across the area. Otherwise, expect another
cool day with highs in the 70s, with 60s across the higher terrain
east of Lake Ontario.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Monday night, the stronger/deeper trough will push to the east, but
a few shortwave troughs will cross the region during the period.
This will bring the potential for some showers during the period,
but a sfc high over the Great Lakes will help to limit rain
potential. For the entire period, precipitation potential will be
limited to slight chance as moisture is limited and the above
scenarios taken into account. The best chance for showers will be
during the afternoon hours on both Tuesday and Wednesday as peak
heating helps increase instability some with increased low level
lapse rates.

Temperatures for Tuesday will be near normal and then warm on
Wednesday to a few degrees above normal. Afternoon highs for the
period overall will be in the low to mid 70s for the higher terrain
and in the upper 70s to low 80s for the lower elevations.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
A ridge briefly moves across the region later Thursday into
Friday, providing a dry period into Friday afternoon. A large
mid level trough and low moves in for the later portion of the
week and the weekend, increasing the potential for showers and
at least some thunderstorms. Guidance is still in disagreement
among the global models for timing of showers to move into the
area. But the best chance will be Friday night through Saturday
night as of current guidance.

Temperatures to start the period will be above normal for Thursday
and Friday with afternoon highs in the mid 70s to mid 80s, from the
higher terrain to the lower elevations respectively. For Saturday
and Sunday the temperatures are currently expected to cool each day
to near normal. Temperatures for the weekend will also be highly
dependent on how quickly the trough moves into and then out of the
region. If the trough is slower, then temperatures on Saturday may
remain warmer.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Mainly VFR through the 18z TAF cycle as an upper level low pressure
system moves overhead, then northeast of the region tonight. Showers
and thunderstorms under this low pressure system will continue to
develop across the forecast area into this evening. Localized MVFR
or localized IFR vsbys are possible under the heavier convection.

In the wake of the low pressure trough tonight, expect a transition
back to mainly lake effect rain showers east and southeast of the
lakes. A few thunderstorms will be possible closer to the
lakeshores. Localized drops to MVFR and IFR will be possible within
these showers, especially east of Lake Ontario where lake
enhancement is expected to be strongest. The bulk of this activity
is expected to stay away from the TAF sites, with the main exception
of KJHW.

Outlook...

Monday...MVFR/VFR with lake effect showers east of the lakes
transitioning to more general scattered showers and isolated
thunderstorms.

Monday night through Thursday...Mainly VFR.

Friday...Mainly VFR. Increasing chances for showers late.

&&

.MARINE...
Moderately brisk west to southwesterly winds will continue across
the Lower Great Lakes into this evening, then veer west-
southwesterly and subside some tonight. This will maintain SCA
conditions on the lakes into tonight, with the Upper Niagara River
falling below SCA criteria first this evening.

With a favorably cool environment in place aloft, any lake effect
rain showers will have the potential to produce waterspouts on the
lakes and some thunderstorms. Waterspouts tend to form on boundaries.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 11 PM EDT this evening for
     NYZ001>004-010-019-085.
     Beach Hazards Statement through late tonight for NYZ005>007.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
         Small Craft Advisory until 2 AM EDT Monday for LEZ040-041.
         Small Craft Advisory until 2 AM EDT Monday for LOZ042-
         043.
         Small Craft Advisory until 5 AM EDT Monday for LOZ044-045.

&&

SYNOPSIS...Apffel/PP
NEAR TERM...PP
SHORT TERM...SW
LONG TERM...SW
AVIATION...PP
MARINE...Apffel/HSK/PP
Hazardous weather outlook, Aug 11, 4:08 AM EDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
408 AM EDT Sun Aug 11 2024

NYZ008-011>014-020-021-120900-
Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany-
408 AM EDT Sun Aug 11 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005>007-120900-
Northern Cayuga-Oswego-Jefferson-
408 AM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>004-120900-
Niagara-Orleans-Monroe-Wayne-
408 AM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-019-085-120900-
Northern Erie-Chautauqua-Southern Erie-
408 AM EDT Sun Aug 11 2024

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-120900-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
408 AM EDT Sun Aug 11 2024

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-120900-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
408 AM EDT Sun Aug 11 2024

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

There is a risk of waterspouts tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a risk of waterspouts today through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Aug 11, 1:27 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
127 PM EDT Sun Aug 11 2024

NYZ001-111815-
Niagara NY-
127 PM EDT Sun Aug 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NIAGARA COUNTY THROUGH 215 PM
EDT...

At 127 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Niagara State Park, or 13 miles north of Niagara Falls, moving
east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lockport, Newfane, Youngstown, Middleport, Fort Niagara State Park,
Wilson, Barker, Gasport, Cambria Center, Olcott, Ransomville, and
Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4340 7864 4342 7848 4313 7847 4320 7905
      4325 7906 4326 7907 4330 7909
TIME...MOT...LOC 1727Z 279DEG 29KT 4329 7905

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HSK
Special weather statement, Aug 11, 2:06 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
206 PM EDT Sun Aug 11 2024

NYZ001-002-111845-
Orleans NY-Niagara NY-
206 PM EDT Sun Aug 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA AND ORLEANS
COUNTIES THROUGH 245 PM EDT...

At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Middleport, or 8 miles northwest of Medina, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Medina, Albion, Middleport, Holley, Waterport, Lakeside Beach State
Park, Point Breeze, Kent, Ridgeway, Shelby, Clarendon, Gaines,
Kendall, Lyndonville, Barker, Fancher, Gasport, Barre Center,
Knowlesville, and Millville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4339 7864 4342 7831 4342 7809 4340 7800
      4316 7800 4319 7867
TIME...MOT...LOC 1806Z 260DEG 41KT 4331 7851

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

HSK
Local storm report, Aug 11, 2:25 PM EDT, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
225 PM EDT Sun Aug 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     Marine Tstm Wind Olcott                  43.34N 78.72W
08/11/2024  M40 MPH          LOZ042             NY   C-Man Station

&&

PP
Special weather statement, Aug 11, 2:53 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Buffalo NY
253 PM EDT Sun Aug 11 2024

NYZ001-002-010-011-111945-
Orleans NY-Genesee NY-Niagara NY-Northern Erie NY-
253 PM EDT Sun Aug 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ERIE...
SOUTHEASTERN NIAGARA...ORLEANS AND NORTHWESTERN GENESEE COUNTIES
THROUGH 345 PM EDT...

At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lockport, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lockport, Medina, Albion, Middleport, Holley, Kent, Ridgeway, Shelby,
Clarendon, Gaines, Kendall, Alabama, Rapids, Fancher, Gasport, Barre
Center, Knowlesville, Wolcottsville, and Millville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4320 7877 4335 7804 4321 7799 4314 7800
      4313 7797 4307 7872
TIME...MOT...LOC 1853Z 256DEG 31KT 4314 7865

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JJR
Special weather statement, Aug 11, 3:40 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
340 PM EDT Sun Aug 11 2024

NYZ004>006-112045-
Oswego NY-Wayne NY-Northern Cayuga NY-
340 PM EDT Sun Aug 11 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WAYNE...CAYUGA AND
SOUTHWESTERN OSWEGO COUNTIES THROUGH 445 PM EDT...

At 339 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fair Haven Beach State Park, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fulton, Fair Haven Beach State Park, Cato, Battle Island State Park,
Volney, Palermo, Sterling, Phoenix, Rose, Ira, Huron, Wolcott,
Minetto, Hannibal, Red Creek, Meridian, South Hannibal, Pennellville,
Furniss, and North Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4321 7624 4324 7626 4324 7627 4323 7626
      4320 7628 4323 7631 4323 7648 4316 7648
      4314 7691 4334 7687 4335 7681 4338 7675
      4346 7628 4321 7621
TIME...MOT...LOC 1939Z 259DEG 31KT 4326 7671

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JJR
Local storm report, Aug 11, 3:56 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
356 PM EDT Sun Aug 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Tstm Wnd Gst     3 W Pultneyville        43.28N 77.25W
08/11/2024  M57 MPH          Wayne              NY   NWS Employee

            Retired NWS employee.

&&

Hitchcock

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:25 AM EDTSpecial Marine WarningBUF110 min
Aug 11, 7:44 AM EDTSpecial Marine WarningBUF2 hr
Aug 11, 10:33 AM EDTSpecial Marine WarningBUF117 min
Aug 11, 11:37 AM EDTSpecial Weather StatementBUFCattaraugus53 min
Aug 11, 1:11 PM EDTSpecial Marine WarningBUF94 min
Aug 11, 1:27 PM EDTSpecial Weather StatementBUFNiagara48 min
Aug 11, 2:06 PM EDTSpecial Weather StatementBUFOrleans39 min
Aug 11, 2:08 PM EDTSevere Thunderstorm WarningBUFMonroe, Niagara, Orleans50 min
Aug 11, 2:31 PM EDTSpecial Marine WarningBUF89 min
Aug 11, 2:51 PM EDTSevere Thunderstorm WarningBUFMonroe, Orleans, Wayne54 min
Aug 11, 2:53 PM EDTSpecial Weather StatementBUFOrleans52 min
Aug 11, 3:40 PM EDTSpecial Weather StatementBUFCayuga65 min
Aug 11, 3:44 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne46 min
Aug 11, 3:50 PM EDTSpecial Marine WarningBUF40 min
Aug 11, 4:20 PM EDTSpecial Weather StatementBUFMonroe40 min
Aug 11, 5:27 PM EDTSpecial Weather StatementBUFGenesee48 min
Aug 11, 5:42 PM EDTSpecial Marine WarningBUF63 min
Aug 11, 6:37 PM EDTSpecial Weather StatementBUFCattaraugus38 min
Aug 11, 7:41 PM EDTSpecial Marine WarningBUF94 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.